May 23, 2003
I have been following the studies of Rayataz closely since it may be my next line of defense. I was on Crixivan to start but was taken off because of the side effects high blood sugars lipodystrophy nausea. Everything I read seems to suggest that Rayataz does not cause these side effects as of yet. I know that i within a few months of taking Crixivan I had these side effects. How long before they are sure that this drug will not cause these problems.
Response from Dr. Henry
Atazanavir out to 12-24 months has not been linked to elevations in plasma lipids. I am a little less clear about body fat distribution since the drug has not been used much with drugs that are not believed to promote that problem as much (i.e. not used much with abacavir or tenofovir or AZT). It probably will take several years to get a good hold on that but there often has been some linkage between plasma lipids and body fat problems so we are hopeful. KH
Trizivir vs alcohol
No HIV - right to AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.